Wednesday, May 24, 2006

Hormone hell revisited

Question for all women who will share your experiences:

Do you or have you used the Pill and if so, which one(s)? What were your experiences?

I have just started Ortho Tri-cyclen which is supposed to help acne. Well I didn't have much of a problem with that anyway, but NOW just under a week into the pill, my face is breaking out like it did in high school! And mood swings, headaches, etc. are worse. The nurse said "no way" could I be having side effects this early. HELLO! I know my body and when something is off. But it could just be an adjustment. I just don't want to have horrible skin for the wedding day, which is under three months from now. Engagement pictures are next weekend. Call me vain but the one thing we are splurging on for the wedding is PICTURES and the idea of having them ruined by big bumps that I didn't have to deal with BEFORE going on the pill... it's sickening.

I have read that Alesse may help acne. Then again, I read that it makes it worse. Ortho is supposed to make it better NOT ruin one's skin! And this is the name brand too (not the generic that got recalled because people were getting pregnant while taking it) so it shouldn't mess with me like this.

Obsessive thinking, anyone?

8 Comments:

Blogger Punchbugpug said...

Maybe your just stressed? Haven't taken "the pill" in years and years and years. I'm sure it's all changed. But truly, stress does crazy things with our whole bodies. Good luck!

9:48 AM  
Blogger Punchbugpug said...

Maybe your just stressed? Haven't taken "the pill" in years and years and years. I'm sure it's all changed. But truly, stress does crazy things with our whole bodies. Good luck!

9:48 AM  
Blogger Ayatollah Mugsy said...

My parents usually hide my pills in my food, but I haven't had any adverse effects ...

5:50 PM  
Anonymous Anonymous said...

I take Alesse and I have more problems with Acne than I did when I was in High School.

I asked my Dr. what I could go on - she suggestion Diane (?) - but assured me that the lawsuits were only from when it first came out. Um what? When I looked it up on the net I found out it's not even prescribed as B.C. in Canada!!! So, sorry - I don't have any suggeestions.

Someone mentioned the B.C. patch to me once- but my doc wouldn't go for it.

11:30 AM  
Blogger Chandra said...

I have had a mild case of acne my whole life but I was on Ortho and my face did not clear up at all. I know take Yasmin pills I haven't had any side effects. As far as my face goes I use proactiv and take Yasmin so I don't know if Yasmin is really helping with acne but the combination is helping and my face is clear.

12:47 PM  
Anonymous Donna said...

I've never had skin problems with the pill, but the weight gain!! When I stopped taking it, I lost 20 pounds in 3 months!

7:41 PM  
Blogger Alicat said...

the pill never helped me have less acne, but i don't think it ever caused MORE acne either.

I can't say much bout the mood swings since i was a teenager when I was on the pill, and I haven't been on it for a few years. So my mood swings were prolly just teenage agnst. ;)

Either way, I would try using proactiv or the cheap knock off version sold in grocery stores/walmart. Both work pretty damn good :)

8:23 PM  
Blogger Knightly, Lizzie, & Firenze said...

I was put on Ortho Tri-cyclen for my acne and the side effects of nausea were horrible! My body truly thought I was pregnant and it didn't even help my acne at all. I switch back to Alesse and didn't have the nausea but still had the acne.

I have been on the patch for the last 3.5 years and love it! If you don't have a history of blot clots (or family history) then the patch would be safe for you. But, you should try talking to your doctor again and they shouldn't be blowing you off.

Amy,

The Monsters' Mom

9:53 PM  

Post a Comment

<< Home